Translator Disclaimer
December, 1950 On a Measure of Dependence Between two Random Variables
Nils Blomqvist
Ann. Math. Statist. 21(4): 593-600 (December, 1950). DOI: 10.1214/aoms/1177729754

Abstract

The properties of a measure of dependence $q'$ between two random variables are studied. It is shown (Sections 3-5) that $q'$ under fairly general conditions has an asymptotically normal distribution and provides approximate confidence limits for the population analogue of $q'$. A test of independence based on $q'$ is non-parametric (Section 6), and its asymptotic efficiency in the normal case is about 41% (Section 7). The $q'$-distribution in the case of independence is tabulated for sample sizes up to 50.

Citation

Download Citation

Nils Blomqvist. "On a Measure of Dependence Between two Random Variables." Ann. Math. Statist. 21 (4) 593 - 600, December, 1950. https://doi.org/10.1214/aoms/1177729754

Information

Published: December, 1950
First available in Project Euclid: 28 April 2007

zbMATH: 0040.22403
MathSciNet: MR39190
Digital Object Identifier: 10.1214/aoms/1177729754

Rights: Copyright © 1950 Institute of Mathematical Statistics

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.21 • No. 4 • December, 1950
Back to Top